MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROSOFT-10-AV; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100410H2HS-V-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is currently underway.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil implant was successfully placed in an aneurysm.However, when a second device was being advanced within the microcatheter, it was noticed that a fragment of the first coil placed was occluding the lumen of the microcatheter.The coil fragment was removed in its entirety along with the microcatheter.There was no reported injury or intervention.The patient's condition was reported to be "good.".
 
Additional Manufacturer Narrative
Correction: d9 (date returned to manufacturer).Additional information: g3, h10 (device evaluation).The implant was not attached to the pusher and was not returned.The investigation of the returned coil pusher found it to be severely stretched and damaged, and the proximal section of the pusher was broken and not returned.The returned microcatheter was kinked and smashed in multiple locations.A stretched metal filament segment, similar in appearance with the wire shown in the provided image, was found in the same bag that the coil pusher was returned in.The wire appears to be from a coil system, but the investigation was unable to verify if the coil segment originated from the first coil as described in the complaint or if it originated from the missing, proximal section of this coil.If the metal filament were within the lumen of the microcatheter during the advancement of the second coil, the second coil would experience significant friction.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROSOFT-10-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11882242
Report Number2032493-2021-00183
Device Sequence Number19754291
Product Code HCG
UDI-Device Identifier00816777022967
UDI-Public(01)00816777022967(11)201027(17)250930(10)2010271WR
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number100410H2HS-V-A2
Device Catalogue Number100410H2HS-V
Device Lot Number2010271WR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Initial Date Received by Manufacturer 04/25/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight50